File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Aetiology in sixteen cases of toxic epidermal necrolysis and Stevens-Johnson syndrome admitted within eight months in a teaching hospital

TitleAetiology in sixteen cases of toxic epidermal necrolysis and Stevens-Johnson syndrome admitted within eight months in a teaching hospital
Authors
Issue Date2003
PublisherTaylor & Francis Ltd. The Journal's web site is located at http://www.tandf.co.uk/journals/titles/00015555.asp
Citation
Acta Dermato-Venereologica, 2003, v. 83 n. 3, p. 179-182 How to Cite?
AbstractToxic epidermal necrolysis and Stevens-Johnson syndrome are serious cutaneous reactions associated with significant mortality and morbidity. Eight patients with toxic epidermal necrolysis and eight patients with Stevens-Johnson syndrome were admitted consecutively to a single centre between August 2001 and March 2002. An aetiological study including viral serology and PCR was performed in view of the clustering of admissions related to these two conditions. The majority of cases were drug induced, the drug most commonly involved being allopurinol (toxic epidermal necrolysis, 50%; Stevens-Johnson syndrome, 13%). Two cases were related to drug abuse. Possible aetiological co-factors were cancers, radiotherapy and renal failure. No association with viral infection, including human herpesvirus-6 and parvovirus B19, was detected in the present series. Early diagnosis and prompt withdrawal of suspected drugs remain the most important measures in managing this condition. Further studies to identify the co-factors precipitating severe cutaneous drug reactions are warranted.
Persistent Identifierhttp://hdl.handle.net/10722/179777
ISSN
2015 Impact Factor: 3.638
2015 SCImago Journal Rankings: 1.047
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorYeung, CKen_US
dc.contributor.authorMa, SYen_US
dc.contributor.authorHon, Cen_US
dc.contributor.authorPeiris, Men_US
dc.contributor.authorChan, HHLen_US
dc.date.accessioned2012-12-19T10:04:31Z-
dc.date.available2012-12-19T10:04:31Z-
dc.date.issued2003en_US
dc.identifier.citationActa Dermato-Venereologica, 2003, v. 83 n. 3, p. 179-182en_US
dc.identifier.issn0001-5555en_US
dc.identifier.urihttp://hdl.handle.net/10722/179777-
dc.description.abstractToxic epidermal necrolysis and Stevens-Johnson syndrome are serious cutaneous reactions associated with significant mortality and morbidity. Eight patients with toxic epidermal necrolysis and eight patients with Stevens-Johnson syndrome were admitted consecutively to a single centre between August 2001 and March 2002. An aetiological study including viral serology and PCR was performed in view of the clustering of admissions related to these two conditions. The majority of cases were drug induced, the drug most commonly involved being allopurinol (toxic epidermal necrolysis, 50%; Stevens-Johnson syndrome, 13%). Two cases were related to drug abuse. Possible aetiological co-factors were cancers, radiotherapy and renal failure. No association with viral infection, including human herpesvirus-6 and parvovirus B19, was detected in the present series. Early diagnosis and prompt withdrawal of suspected drugs remain the most important measures in managing this condition. Further studies to identify the co-factors precipitating severe cutaneous drug reactions are warranted.en_US
dc.languageengen_US
dc.publisherTaylor & Francis Ltd. The Journal's web site is located at http://www.tandf.co.uk/journals/titles/00015555.aspen_US
dc.relation.ispartofActa Dermato-Venereologicaen_US
dc.subject.meshAdolescenten_US
dc.subject.meshAdulten_US
dc.subject.meshAgeden_US
dc.subject.meshAged, 80 And Overen_US
dc.subject.meshDrug Therapy - Adverse Effectsen_US
dc.subject.meshEpidermal Necrolysis, Toxic - Etiologyen_US
dc.subject.meshFemaleen_US
dc.subject.meshHumansen_US
dc.subject.meshMaleen_US
dc.subject.meshMiddle Ageden_US
dc.subject.meshStevens-Johnson Syndrome - Chemically Induceden_US
dc.titleAetiology in sixteen cases of toxic epidermal necrolysis and Stevens-Johnson syndrome admitted within eight months in a teaching hospitalen_US
dc.typeArticleen_US
dc.identifier.emailPeiris, M: malik@hkucc.hku.hken_US
dc.identifier.authorityPeiris, M=rp00410en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1080/00015550310007166en_US
dc.identifier.pmid12816151-
dc.identifier.scopuseid_2-s2.0-0038578327en_US
dc.identifier.hkuros77714-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0038578327&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume83en_US
dc.identifier.issue3en_US
dc.identifier.spage179en_US
dc.identifier.epage182en_US
dc.identifier.isiWOS:000220449000008-
dc.publisher.placeUnited Kingdomen_US
dc.identifier.scopusauthoridYeung, CK=7201354123en_US
dc.identifier.scopusauthoridMa, SY=7403725725en_US
dc.identifier.scopusauthoridHon, C=36891019200en_US
dc.identifier.scopusauthoridPeiris, M=7005486823en_US
dc.identifier.scopusauthoridChan, HHL=24555248900en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats